MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR HOLTER SALMON RICKHAM LP; RESERVOIRS

INTEGRA LIFESCIENCES SWITZERLAND SAR HOLTER SALMON RICKHAM LP; RESERVOIRS
Model Number 82-1617
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Bacterial Infection (1735); Fatigue (1849); Fever (1858)
Date of Event 10/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
Study; patient receives intraventricular enzyme therapy every 14 days via rickham reservoir.After the intraventruicular therapy on (b)(6) 2021, patient presented with fever and increasing tiredness on (b)(6) 2021.In a sample from (b)(6) 2021 before intraventricular therapy, staph capitis was detected; therefore, rickham reservoir was explanted on (b)(6) 2021 following antibiotic therapy for 14 days and replacement of the rickham reservoir on (b)(6) 2021.Patient recovered.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Rickham reservoir was not returned for evaluation (discarded); therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, manufacturing records were reviewed and found no anomalies.The cause(s) of the difficulty reported by the customer could not be determined; however, the possible root cause for the ¿fever and increasing tiredness" reported by the customer, could be linked to the patient and hospital surroundings as the review of the sterilization certificate was conform to specifications when released.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Additional information received: in 2018, the patient initiated treatment with brineura for the indication of neuronal ceroid lipofuscinosis the most recent dose was administered on (b)(6) 2021.On (b)(6) 2021, prior receiving brineura, a cerebral spinal fluid culture was taken.The result of csf culture was positive for staph.Capitalis.On (b)(6) 2021, she was hospitalized due to encephalitis.Symptoms included fewer and increasing fatigue.On the same day, the reservoir was removed and she was treated with unspecified antibiotics for 14 days.On unreported date, the treatment with brineura was temporarily held.The outcome of event was reported as resolved.
 
Additional Manufacturer Narrative
Additional information received: the reporter assessed the event of encephalitis as unknown in relation to treatment with brineura.No other etiological factors were reported.No further information was available.Case comment: the patient experienced encephalitis which is a known complication of icv device use.The causality of event is assessed as not related to brineura.

Brand Name
HOLTER SALMON RICKHAM LP
Common Device Name
RESERVOIRS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13862050
Report Number3013886523-2022-00102
Device Sequence Number4666631
Product Code JXG
UDI-Device Identifier10886704040477
UDI-Public(01)10886704040477(17)241231(10)4403106
Combination Product (Y/N)N
PMA/510(K) Number
K102961
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number82-1617
Device Catalogue Number821617
Device Lot Number2004547
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer04/26/2022
06/01/2022
07/21/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date05/18/2022
06/08/2022
08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age8 YR
Patient SexFemale
Patient Weight22 KG